Algebraic & Geometric Topology

On Legendrian graphs

Danielle O’Donnol and Elena Pavelescu

Full-text: Open access

Abstract

We investigate Legendrian graphs in (3,ξstd). We extend the Thurston–Bennequin number and the rotation number to Legendrian graphs. We prove that a graph can be Legendrian realized with all its cycles Legendrian unknots with tb=1 and rot=0 if and only if it does not contain K4 as a minor. We show that the pair (tb,rot) does not characterize a Legendrian graph up to Legendrian isotopy if the graph contains a cut edge or a cut vertex. When we restrict to planar spatial graphs, a pair (tb,rot) determines two Legendrian isotopy classes of the lollipop graph and a pair (tb,rot) determines four Legendrian isotopy classes of the handcuff graph.

Article information

Source
Algebr. Geom. Topol., Volume 12, Number 3 (2012), 1273-1299.

Dates
Received: 11 October 2011
Revised: 31 January 2012
Accepted: 28 February 2012
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715398

Digital Object Identifier
doi:10.2140/agt.2012.12.1273

Mathematical Reviews number (MathSciNet)
MR2966686

Zentralblatt MATH identifier
1257.57009

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45} 57M50: Geometric structures on low-dimensional manifolds
Secondary: 05C10: Planar graphs; geometric and topological aspects of graph theory [See also 57M15, 57M25]

Keywords
Legendrian graph Thurston–Bennequin number rotation number $K_4$

Citation

O’Donnol, Danielle; Pavelescu, Elena. On Legendrian graphs. Algebr. Geom. Topol. 12 (2012), no. 3, 1273--1299. doi:10.2140/agt.2012.12.1273. https://projecteuclid.org/euclid.agt/1513715398


Export citation

References

  • S Baader, M Ishikawa, Legendrian graphs and quasipositive diagrams, Ann. Fac. Sci. Toulouse Math. 18 (2009) 285–305
  • J H Conway, C M Gordon, Knots and links in spatial graphs, J. Graph Theory 7 (1983) 445–453
  • F Ding, H Geiges, Legendrian knots and links classified by classical invariants, Commun. Contemp. Math. 9 (2007) 135–162
  • Y Eliashberg, Contact $3$–manifolds twenty years since J Martinet's work, Ann. Inst. Fourier $($Grenoble$)$ 42 (1992) 165–192
  • Y Eliashberg, M Fraser, Topologically trivial Legendrian knots, J. Symplectic Geom. 7 (2009) 77–127
  • J B Etnyre, K Honda, Knots and contact geometry I: Torus knots and the figure eight knot, J. Symplectic Geom. 1 (2001) 63–120
  • H Geiges, An introduction to contact topology, Cambridge Studies in Adv. Math. 109, Cambridge Univ. Press (2008)
  • E Giroux, Géométrie de contact: de la dimension trois vers les dimensions supérieures, from: “Proceedings of the International Congress of Mathematicians, Vol. II (Beijing, 2002)”, (T Li, editor), Higher Ed. Press, Beijing (2002) 405–414
  • L H Kauffman, Invariants of graphs in three-space, Trans. Amer. Math. Soc. 311 (1989) 697–710
  • C Kuratowski, Sur le probléme des courbes gauches en topologie, Fund. Math. 15 (1930) 271–283
  • K Mohnke, Legendrian links of topological unknots, from: “Topology, geometry, and algebra: interactions and new directions (Stanford, CA, 1999)”, (A Adem, G Carlsson, R Cohen, editors), Contemp. Math. 279, Amer. Math. Soc. (2001) 209–211
  • N Robertson, P D Seymour, R Thomas, Linkless embeddings of graphs in $3$–space, Bull. Amer. Math. Soc. 28 (1993) 84–89
  • H Sachs, On spatial representations of finite graphs, from: “Finite and infinite sets, Vol. I, II (Eger, 1981)”, (A Hajnal, L Lovász, V T Sós, editors), Colloq. Math. Soc. János Bolyai 37, North-Holland, Amsterdam (1984) 649–662